Alert archive / South Dakota / Tornado Warnings in 1998
Tornado Warning 25, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jul 18, 1998, 7:24 PM CDT for Day County, South Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1998, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 18, 1998, 8:25 PM CDT
- In force
- 61 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Day County, SD
The radar
The Aberdeen radar (KABR), 64 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2715 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 190024 RRA TORABR SDC037-190125- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 724 PM CDT SAT JUL 18 1998 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... DAY COUNTY IN NORTHEASTERN SOUTH DAKOTA * UNTIL 825 PM CDT * AT 721 PM CDT... ABERDEEN DOPPLER RADAR INDICATED A TORNADO 27 MILES EAST OF ABERDEEN OR 14 MILES NORTHWEST OF BRISTOL MOVING SOUTHEAST AT 50 MPH. * THE TORNADO W ILL BE NEAR... HOLMQUIST AND ROSLYN AT 740 PM CDT WEBSTER AT 745 PM CDT GRENVILLE AT 745 PM CDT WAUBAY AT 755 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! HG/WT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jul 18, 9:55 AM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 9:55 AM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 955 AM CDT SAT JUL 18 1998 HAVE UPDATED ENTIRE CWA...MAINLY TO ACCOUNT FOR SEVERE TSTMS APPROACHING FAR NE SD AND WC MINN. ELSEWHERE...TOUCHED UP WINDS A BIT. .ABR...NONE MIDDLEBROOKE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:20 PM CDT | Tornado Warning | ABR | Clark | 60 min |
| Jul 18, 8:04 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 61 min |
| Jul 18, 8:34 PM CDT | Tornado Warning | ABR | Roberts | 66 min |
Nearby
Tornado Warnings in South Dakota, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.